Hail, Pushmataha
- When
- June 29, 6:28 PM CST
- Where
- Pushmataha County, 2 mi W of Honobia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.530, -94.985
Scattered thunderstorms developed during the evening hours of June 29th, along a slow-moving cold front that was moving through southeastern Oklahoma. The atmosphere ahead of the front was very unstable, resulting in some severe thunderstorms that produced large hail up to tennis ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed during the evening hours of June 29th, along a slow-moving cold front that was moving through southeastern Oklahoma. The atmosphere ahead of the front was very unstable, resulting in some severe thunderstorms that produced large hail up to tennis ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 29, 2:39 PM CST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 339 PM CDT MON JUN 29 2015 .DISCUSSION... WEAK SFC BOUNDARY LOCATED ACROSS FAR SE OK WILL REMAIN ON PERIPHERY OF UPWARD INFLUENCE FROM COMPACT WAVE CURRENTLY CENTERED OVER FAR NW AR. AN ISOLATED STORM WILL REMAIN POSSIBLE ALONG AND SOUTH OF THE BOUNDARY THROUGH MID EVENING UNTIL INHIBITION STRENGTHENS SUFFICIENTLY. LOW LEVEL THERMAL FIELDS EXPAND EASTWARD TUES/WED SUPPORTING A CONTINUED WARMING TREND AND EFFECTIVELY CAPPING DEEP CONVECTION FOR ALL BUT THE FAR EASTERN PERIPHERY OF THE FORECAST AREA. ADDITIONALLY DEEPER MOISTURE CURRENTLY OVER EAST TX WILL STREAM NORTHWARD RESULTING IN HOT HEAT INDEX VALUES FOR ALL OF THE AREA. GOOD AGREEMENT AMONGST NUMERICAL DATA THAT CONVECTION WILL IGNITE TUESDAY NIGHT ACROSS THE CENTRAL PLAINS TRACKING SOUTHEASTWARD TOWARD FAR NE OK / FAR NW AR LATE TUES NIGHT THROUGH WED MORNING. OUTFLOW AND/OR CONVECTIVE DEBRIS MAY HOLD TEMPS DOWN SLIGHTLY BY WED AFTERNOON HOWEVER OUTSIDE OF THIS INFLUENCE THERMAL FIELDS SUPPORT TEMPS INTO THE MID/UPPER 90S. HEIGHTS FALL BY LATE WEEK W/ A WEAK FRONTAL BOUNDARY PUSHING INTO NE OK LATE THURSDAY...WITH CONVECTION LIKELY DEVELOPING ALONG THE BOUNDARY AND AIDING IN ITS FURTHER SOUTHWARD ADVANCE INTO THE FORECAST AREA. THIS BOUNDARY WILL REMAIN THE FOCUS FOR REPEATED ROUNDS OF CONVECTION THROUGH SATURDAY...BEFORE HEIGHTS RISE AND THE BOUNDARY LIFTS NORTHWARD AND/OR LOSES DEFINITION ACROSS THE REGION. A RETURN TO DRY AND ABOVE NORMAL TEMPS LOOKS LIKELY BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 96 77 96 / 0 10 10 10 FSM 71 97 75 95 / 10 10 10 20 MLC 70 94 76 93 / 10 10 10 10 BVO 63 96 74 96 / 0 10 10 20 FYV 62 91 71 92 / 0 10 10 30 BYV 64 91 71 88 / 0 10 10 40 MKO 69 95 74 92 / 0 10 10 10 MIO 66 94 76 93 / 0 10 20 30 F10 70 95 76 92 / 10 10 10 10 HHW 71 93 73 93 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 407 PM CDT MON JUN 29 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 407 PM CDT MON JUN 29 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS. RISK...LIMITED. AREA...SOUTH OF HIGHWAY 270. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA INTO WEST CENTRAL ARKANSAS WILL BRING A CHANCE OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO THIS REGION THROUGH EARLY EVENING. WHILE INSTABILITY IS HIGH...SHEAR IS WEAK...SO STORMS WILL LACK ORGANIZATION. ISOLATED POCKETS OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST CORES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STORM POTENTIAL WILL INCREASE BY WEDNESDAY AS A BOUNDARY APPROACHES THE KANSAS AND MISSOURI BORDERS. GREATER STORM AND HEAVY RAIN POTENTIAL WILL ARRIVE LATE IN THE WEEK AS A STRONGER DISTURBANCE MOVES SOUTHWARD THROUGH THE PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT MON JUN 29 2015
OKZ049-073-075-300000-
LATIMER-PUSHMATAHA-PITTSBURG-
632 PM CDT MON JUN 29 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PUSHMATAHA...SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG
COUNTIES...
AT 631 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS CENTERED 7 MILES
EAST OF BLANCO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARDIS.
LAT...LON 3458 9567 3459 9567 3459 9569 3472 9578
3484 9561 3467 9536 3449 9561
TIME...MOT...LOC 2331Z 319DEG 12KT 3474 9564
LACYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT MON JUN 29 2015
OKZ049-076-300000-
PUSHMATAHA-LE FLORE-
634 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUSHMATAHA AND
SOUTH CENTRAL LE FLORE COUNTIES...
AT 634 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF
ALBION...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HONOBIA.
LAT...LON 3453 9512 3466 9496 3451 9469 3451 9504
3446 9505
TIME...MOT...LOC 2334Z 307DEG 19KT 3452 9497
LACYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT MON JUN 29 2015
OKZ049-073-300030-
PUSHMATAHA-PITTSBURG-
701 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES...
AT 700 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
STANLEY...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STANLEY...DUNBAR AND EUBANKS.
LAT...LON 3451 9570 3451 9567 3459 9567 3460 9571
3468 9572 3473 9551 3468 9551 3468 9548
3447 9537 3440 9568
TIME...MOT...LOC 0000Z 344DEG 13KT 3464 9560
LACYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 714 PM CDT MON JUN 29 2015 OKZ049-300045- PUSHMATAHA- 714 PM CDT MON JUN 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUSHMATAHA COUNTY... AT 714 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF ALBION. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN PUSHMATAHA COUNTY. LAT...LON 3457 9494 3453 9502 3462 9514 3466 9494 TIME...MOT...LOC 0014Z 180DEG 2KT 3458 9501 LACY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 716 PM CDT MON JUN 29 2015 OKZ073-300045- PITTSBURG- 716 PM CDT MON JUN 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PITTSBURG COUNTY... AT 716 PM CDT...A STRONG THUNDERSTORM WAS 3 MILES SOUTHEAST OF BLANCO. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLANCO. LAT...LON 3465 9564 3464 9577 3479 9585 3479 9561 TIME...MOT...LOC 0016Z 180DEG 2KT 3473 9573 LACY
The Western Arkansas radar (KSRX), 102 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
7 hail. Local standard time, as filed.
Tennis ball size hail damaged homes and vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589744, 589745, 589747, 589748, 589749, 589750, 589751.